Alert archive / Colorado / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 18, NWS Pueblo, CO

May 6, 2019Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 6, 2019, 6:15 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2019, 6:15 PM MDT (00:15 UTC)
Expired
May 6, 2019, 6:45 PM MDT
In force
30 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kiowa County, CO, Prowers County, CO

The radar

The Goodland radar (KGLD), 166 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 2:00 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2019-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2019-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2260 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted.

323 
WUUS55 KPUB 070015
SVRPUB
COC061-099-070045-
/O.NEW.KPUB.SV.W.0018.190507T0015Z-190507T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
615 PM MDT Mon May 6 2019

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Eastern Prowers County in southeastern Colorado...
  Southeastern Kiowa County in southeastern Colorado...

* Until 645 PM MDT.

* At 615 PM MDT, a severe thunderstorm was located 11 miles south of
  Granada, or 19 miles southeast of Lamar, moving northeast at 25
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Holly, Granada, Hartman and Bristol. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3777 10237 3789 10249 3827 10234 3808 10204
      3788 10204
TIME...MOT...LOC 0015Z 232DEG 23KT 3790 10234 

HAIL...1.00IN
WIND...60MPH
 
$$

KTS
3 follow-up statements
863 
WWUS55 KPUB 070027
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
627 PM MDT Mon May 6 2019

COC061-070036-
/O.CAN.KPUB.SV.W.0018.000000T0000Z-190507T0045Z/
Kiowa CO-
627 PM MDT Mon May 6 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIOWA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

LAT...LON 3780 10228 3791 10246 3827 10234 3808 10204
      3788 10204
TIME...MOT...LOC 0026Z 222DEG 25KT 3797 10228 

$$

COC099-070045-
/O.CON.KPUB.SV.W.0018.000000T0000Z-190507T0045Z/
Prowers CO-
627 PM MDT Mon May 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHEASTERN PROWERS COUNTY...

At 626 PM MDT, a severe thunderstorm was located near Granada, or 15
miles west of Coolidge, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Holly, Granada, Hartman and Bristol. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3780 10228 3791 10246 3827 10234 3808 10204
      3788 10204
TIME...MOT...LOC 0026Z 222DEG 25KT 3797 10228 

HAIL...1.00IN
WIND...60MPH
 
$$

KTS
493 
WWUS55 KPUB 070035
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
635 PM MDT Mon May 6 2019

COC099-070045-
/O.CON.KPUB.SV.W.0018.000000T0000Z-190507T0045Z/
Prowers CO-
635 PM MDT Mon May 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHEASTERN PROWERS COUNTY...

At 635 PM MDT, a severe thunderstorm was located near Granada, or 12
miles west of Coolidge, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Holly, Granada, Hartman and Bristol. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3789 10233 3795 10238 3824 10229 3808 10204
      3791 10204
TIME...MOT...LOC 0035Z 232DEG 22KT 3800 10222 

HAIL...1.00IN
WIND...60MPH
 
$$

KTS
605 
WWUS55 KPUB 070043
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
643 PM MDT Mon May 6 2019

COC099-070053-
/O.EXP.KPUB.SV.W.0018.000000T0000Z-190507T0045Z/
Prowers CO-
643 PM MDT Mon May 6 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PROWERS COUNTY
WILL EXPIRE AT 645 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

LAT...LON 3789 10233 3795 10238 3824 10229 3808 10204
      3791 10204
TIME...MOT...LOC 0043Z 232DEG 23KT 3803 10218 

$$

KTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:20 PM MDT, 2 hours 55 minutes earlier.

Area forecast discussion, May 6, 3:20 PM MDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
320 PM MDT Mon May 6 2019

.SHORT TERM...(This evening through Tuesday)
Issued at 302 PM MDT Mon May 6 2019

...Severe Storms Possible across the southeast Plains This
Afternoon and Evening...

Current water vapor imagery and upper air analysis is indicating
moderate west to southwest flow aloft across the region, as short
wave energy is translating across the Northern High Plains and an
upper low across the southern California Coast is spreading moisture
across the Desert Southwest and Great Basin at this time. A cold
front associated with the passing northern stream wave continues to
push south and west across eastern Colorado this afternoon and
looks to be near a line from Limon to Kim, with dew pts in the mid
40s to lower 50s along and east of the boundary and in the mid
20s to mid 30s south and west of the boundary. With steep lapse
rates and moisture spreading across the area within the southwest
flow aloft, starting to see isolated high based storms developing
across the central and eastern Mountains, as well as the higher
terrain of the Raton Mesa and Palmer Dvd. These storms are
expected to continue to move north and east into the more unstable
atmosphere across the far southeast Plains, where ML Capes are
between 1500-2500 j/kg and bulk shears are 30-40kts. With that
said, expected supercell development across the plains and have
severe storms mentioned in the forecast for the late afternoon and
early evening hours, roughly north and east of Peyton to Kim
line, with hail up to the size of ping pong balls and damaging
wind gusts in excess of 60 mph the main threats. Can't rule out a
isolated tornado, especially across eastern Las Animas and Baca
Counties, where models have been pegging the best SRH.

Eastern Colorado convection will help push the front back across the
southeast Mountains through the overnight hours, with a few possible
showers and an embedded thunderstorm possible with expected waa
within the southwest flow aloft. Stratus and patchy fog expected
across the Plains through mid morning with isolated to scattered
storms expected to develop again over and near the higher terrain
late tomorrow morning and afternoon, as moisture and uvv increase
ahead of the southern California upper low progged to lift out
across the Desert Southwest through the day tomorrow. There remains
some differences within the models about the amount of instability
available across the Plains, with the GFS indicating much of the
Plains in the severe weather threat, where as the NAM is indicating
the best area for severe weather across the Raton Mesa and into
Baca, and to a lesser degree, the Palmer Dvd, if storms can
initiate. Currently leaning towards the cooler NAM solution and the
SPC Day2 Outlook, with a marginal risk across the far Southern
Plains.

.LONG TERM...(Tuesday night through Monday)
Issued at 302 PM MDT Mon May 6 2019

Lingering severe weather threat expected into Tuesday evening across
the southeast plains...though how far north of the front higher
stability will be in place is still in question.  Suspect severe
threat will hug the southern border more than GFS suggests...but
with favorable deep layer shear, and cooling aloft with incoming
upper trof, its possible that threat could expand northward into the
Palmer divide (along the higher terrain) and along and south of
highway 50.

First upper trof swings through Tuesday night with GFS a little more
closed off with the upper circulation suggesting more wrap around
precipitation across the southeast plains than NAM12 suggests. EC
also looks wetter so will lean that way with scattered to a band of
likely pops spreading across the plains.  Central mountains should
also pick up some widespread precipitation as flow aloft shifts
around from the northwest.  Wednesday looks like a cool and wet day
across much of the area as another upper trof reloads across the
Great Basin dropping into the 4 corners region by Wednesday
afternoon.  This will shift focus for rain and snow showers across
the mountains which will shift eastward into the adjacent plains
during the afternoon and evening hours as embedded vort energy
ejects from the upper trof out west. Sufficient instability will
be present over the mountains for some isolated embedded thunder
but as they drift off into the adjacent plains they should weaken
quickly as they encounter higher stability. Focus then shifts
towards higher elevation snow on Wednesday. Snow levels Wednesday
morning will start out around 9-10 kft feet across northern
portions of the forecast area but will be dropping down to around
8.5 kft across the north and down to 9-9.5 kft in the south. So
although upslope flow will focus rain across our eastern mountain
burn scars, suspect that dropping snow levels and increasing
stability along the eastern slopes will mitigate flash flood
threat some. Some enhanced runoff will still be possible however.
By early Thursday morning, snow levels will drop as low as 6000
feet with snow possible across El Paso county and a snow or rain
snow mix for the Raton Mesa region. May need some winter weather
highlights for the mountains during this period, particularly
above 10kft but will hold off for now given majority of the event
is still in the Day 3-4 timeframe. Majority of the southeast
plains will stay as rain through the event.

Unsettled weather will continue into next weekend with more energy
digging through the western U.S. picking up energy off the Pacific
and ejecting weak waves across CO Thursday and Friday.  Majority of
the focus for rain and  snow will shift across the mountains for
Thursday and Friday with the plains staying rather cool and stable.
Could see an uptick in rain chances across the plains on Saturday as
extended models send a cold front through eastern CO associated with
northern stream trof moving through the northern plains at the same
time energy from the southwest U.S. closed low shears off across CO.
Still some uncertainty though in the position of the upper low to
the southwest with EC and Canadian suggesting a farther south
solution and possibility of focus staying across NM. Bottom line,
forecast stays on the cool side with below normal temperatures.
Will have to watch for the potential for frost freeze highlights
beginning Wednesday night and again Thursday night across
portions of the plains near the mountains. -KT

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 302 PM MDT Mon May 6 2019

A frontal boundary across the far southeast plains will continue to
back into all of the southeast plains tonight. Isolated to scattered
showers and thunderstorms will develop over and near the higher
terrain this afternoon, with storms continuing to push east into a
more unstable airmass along and east of the boundary, where could
see severe storms this afternoon. At the taf sites, will keep VCTS
at COS and PUB through the afternoon, with best chances of storms
staying north and east of the terminals. Convection across the far
southeast Plains will push the boundary back across the I-25
Corridor after midnight, with MVFR and IFR stratus and patchy fog
expected to develop and persist through mid Tuesday morning. Could
also see a few showers and an embedded thunderstorm across the
southeast Plains through the overnight hours. Low VFR cigs expected
to continue at COS and PUB through the day tomorrow, with afternoon
shra and tsra over and near the higher terrain.

VFR conditions with breezy south to southwest winds expected in the
afternoon and evening hours at ALS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MW
LONG TERM...KT
AVIATION...MW
Hazardous weather outlook, May 6, 11:15 AM MDT, 7 hours before
Hazardous Weather Outlook...CORRECTED
National Weather Service Pueblo CO
1115 AM MDT Mon May 6 2019

COZ058>089-093>099-071715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1115 AM MDT Mon May 6 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected to develop this
afternoon and evening across the southeast Colorado Plains. A couple
of storms may become severe, especially north and east of a line
from Peyton to Kim. The main storm threats will be hail up to the
size of ping pong balls, strong and damaging wind gusts in excess of
60 mph, locally heavy rainfall and lightning, although an isolated
tornado can not be ruled out. The strongest storms will move east
into Kansas this evening.

Isolated to scattered showers and thunderstorms are possible across
all of southern Colorado this afternoon through tonight. The main
threat with these thunderstorms will be lightning and gusty winds
to near 50 mph.

Light snow accumulations of an inch or two will be possible over
the highest terrain of the Central Mountains this afternoon
through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

On Tuesday, severe storms are possible over portions of Baca, eastern
Las Animas and southern Prowers counties. The primary meteorological
threats from the more intense storms will be hail around 1 inch
in diameter and wind gusts around 60 mph.

From Wednesday into the weekend, primarily afternoon and evening thunderstorms
are anticipated, generally favoring higher terrain locations. In addition,
accumulating snow is expected over higher terrain locations at times
from Tuesday into the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible across the southeast Plains this afternoon and tonight.

23/23

In the hours before

Special weather statement, May 6, 4:56 PM MDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Pueblo CO
456 PM MDT Mon May 6 2019

COZ099-062330-
Springfield Vicinity/Baca County CO-
456 PM MDT Mon May 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BACA COUNTY UNTIL
530 PM MDT...

At 456 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pritchett, or 18 miles west of Springfield, moving northeast at 30
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Springfield and Pritchett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

LAT...LON 3717 10297 3735 10307 3758 10274 3727 10254
TIME...MOT...LOC 2256Z 243DEG 28KT 3731 10294

mw
Special weather statement, May 6, 5:03 PM MDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
503 PM MDT Mon May 6 2019

COZ081-084-085-062330-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
503 PM MDT Mon May 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EL PASO COUNTY UNTIL 530
PM MDT...

At 503 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fort Carson, or 10 miles south of Colorado Springs, moving northeast
at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Colorado Springs, Fountain, Stratmoor, Schriever AFB, Fort Carson,
Security, Peterson AFB, Security-Widefield, Falcon and Cimarron
Hills.

LAT...LON 3855 10491 3879 10493 3898 10462 3868 10427
TIME...MOT...LOC 2303Z 235DEG 25KT 3868 10486

KTS
Local storm report, May 6, 5:26 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
526 PM MDT MON MAY 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     7 S SPRINGFIELD         37.31N 102.62W
05/06/2019  E69 MPH          BACA               CO   PUBLIC

&&
Special weather statement, May 6, 5:36 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
536 PM MDT Mon May 6 2019

COZ098-099-070000-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
536 PM MDT Mon May 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PROWERS AND NORTHERN
BACA COUNTIES UNTIL 600 PM MDT...

At 536 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Two Buttes Reservoir, or 22 miles south of Lamar,
moving northeast at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southern Prowers
and northern Baca Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

LAT...LON 3764 10255 3779 10268 3802 10239 3780 10218
TIME...MOT...LOC 2336Z 233DEG 19KT 3777 10255

mw
Local storm report, May 6, 5:54 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
554 PM MDT MON MAY 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     TSTM WND GST     7 S SPRINGFIELD         37.30N 102.62W
05/06/2019  M68 MPH          BACA               CO   OFFICIAL NWS OBS

            KSPD ASOS.

&&
Special weather statement, May 6, 6:01 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
601 PM MDT Mon May 6 2019

COZ098-070045-
Lamar Vicinity/Prowers County CO-
601 PM MDT Mon May 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PROWERS COUNTY UNTIL 645
PM MDT...

At 600 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Two Buttes Reservoir, or 19 miles southeast of
Lamar, moving northeast at 25 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Holly, Granada, Hartman and Bristol.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

LAT...LON 3769 10238 3784 10257 3826 10234 3826 10205
      3774 10205
TIME...MOT...LOC 0000Z 220DEG 22KT 3783 10245

mw

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 6:01 PM MDTSpecial Weather StatementPUBProwers44 min
May 6, 6:20 PM MDTSpecial Weather StatementPUBBaca40 min
May 6, 6:44 PM MDTSpecial Weather StatementPUBProwers31 min
May 6, 7:04 PM MDTSevere Thunderstorm WarningPUBBaca12 min
May 6, 10:11 PM MDTSpecial Weather StatementPUBProwers49 min
May 7, 3:07 PM MDTWinter Storm WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more13 hr
May 7, 5:00 PM MDTSpecial Weather StatementPUBLas Animas30 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.